This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
The following case is reported to call attention again to the fact that medicinal agents commonly used without any complications may occasionally produce severe dermatitis venenata. Tincture of merthiolate is used extensively, and yet the incidence of severe dermatitis following its use is extremely small, judging from the infrequency of the reported cases in the literature. Because of the raritv of such a complication this preparation may be overlooked as a possible causative agent and even continue to be used in treatment, as in the following case.
REPORT OF A CASE
A white man aged 41, employed in a warehouse, on Feb. 27, 1941 received two abrasions on the flexor surface of the left forearm when a cable thrown from a truck bed struck his arm. These lesions were treated by a first aid man with some unknown ointment and the next day were somewhat red and swollen. The physician
Cherry CB. DERMATITIS CAUSED BY TINCTURE OF MERTHIOLATE. Arch Derm Syphilol. 1941;44(6):1105–1106. doi:10.1001/archderm.1941.01500060126014
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: